California, 2025

Wildfire in California, August 1 to 17, 2025

August 1 to 17, 2025 · NWS STO · 1 event in 1 county or zone

The Green Fire, which was caused by lightning from thunderstorms in early July continued into the month of August. On August 1st, the fire was at 92% containment and 19,022 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

The Green Fire, which was caused by lightning from thunderstorms in early July continued into the month of August. On August 1st, the fire was at 92% containment and 19,022 acres. The fire was declared 100% contained on August 17 with no additional acreage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jul 31, 11:57 AM PST, 12 hours 3 minutes earlier. Its key messages:

  • * Today:
  • Thunderstorm chances around 10-25% across Shasta County mountains for this afternoon/evening. Models show storms forming along the Coastal Range then moving north/northeast through the afternoon/evening.
  • Main storm hazards include lightning, brief heavy rain, gusty winds, small hail, and possible fire starts. Simulated reflectivity shows best chances for thunderstorms will be 4-9 PM.
  • Elevated fire weather conditions are expected in the mountains into the due to the lightning threat and any strikes outside the main precipitation cores will pose the threat for fire starts.
  • Afternoon highs in the 90s throughout the Valley as high temperatures approach normal leading into next week
  • Periodically breezy onshore flow expected during the afternoons and evenings. * Friday - Weekend:
  • Isolated mountain thunderstorm chances 10-20% on Friday and less than 10% on Saturday along and near the Shasta County mtns.
  • Periodically breezy onshore flow persists, with a slight uptick in wind speed possible by Sunday.
Area forecast discussion, Jul 31, 11:57 AM PST, 12 hours 3 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1257 PM PDT Thu Jul 31 2025

.DISCUSSION...

.SYNOPSIS...
Chances for afternoon and evening thunderstorms continue through
this evening over the mountains mainly in the Shasta County area.
Near to slightly below normal temperatures are expected this week
as periodically breezy onshore winds continue.

&&

.KEY MESSAGES...

* Today:
 - Thunderstorm chances around 10-25% across Shasta County
   mountains for this afternoon/evening. Models show storms
   forming along the Coastal Range then moving north/northeast
   through the afternoon/evening.
 - Main storm hazards include lightning, brief heavy rain, gusty
   winds, small hail, and possible fire starts. Simulated
   reflectivity shows best chances for thunderstorms will be 4-9
   PM.
 - Elevated fire weather conditions are expected in the mountains
   into the due to the lightning threat and any strikes outside
   the main precipitation cores will pose the threat for fire
   starts.
 - Afternoon highs in the 90s throughout the Valley as high
   temperatures approach normal leading into next week
 - Periodically breezy onshore flow expected during the afternoons
   and evenings.

* Friday - Weekend:
 - Isolated mountain thunderstorm chances 10-20% on Friday and
   less than 10% on Saturday along and near the Shasta County
   mtns.
 - Periodically breezy onshore flow persists, with a slight uptick
   in wind speed possible by Sunday.
 - Probability of south to west wind gusts across the Delta and
   nearby area > 30 mph on Sunday:60-90%
 - Near to slightly below normal temperatures expected to
   continue.

.Changes from previous forecast...
 - No significant changes in the forecast this period.
 &&

.AVIATION...

Generally VFR conditions expected to prevail next 24 hours across
interior NorCal. MVFR/IFR possible in isolated mountain
showers/thunderstorms across Shasta County terrain through Fri
06z. Otherwise, breezy onshore surface winds up to 12 kts expected
through Valley and Delta, with lighter terrain driven winds at
higher elevations. Gusts 20-25 kts in Delta and vicinity from
21-12z Friday, decreasing through the early morning.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Jul 31, 6:31 PM PST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Sacramento CA
731 PM PDT Thu Jul 31 2025

CAZ013-010300-
Shasta Lake Area / Northern Shasta County CA-
731 PM PDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SHASTA COUNTY
THROUGH 800 PM PDT...

At 730 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pollard Flat, or 21 miles south of Mount Shasta, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sims, Vollmers, Pollard Flat, and Fisher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4113 12228 4088 12248 4093 12260 4099 12257
      4101 12253 4106 12252 4108 12254 4109 12252
      4110 12246 4115 12244
TIME...MOT...LOC 0230Z 224DEG 10KT 4103 12246

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

052
Special weather statement, Jul 31, 7:08 PM PST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Sacramento CA
808 PM PDT Thu Jul 31 2025

CAZ013-010345-
Shasta Lake Area / Northern Shasta County CA-
808 PM PDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SHASTA COUNTY
THROUGH 845 PM PDT...

At 808 PM PDT, Doppler radar was tracking a strong thunderstorm over
Pollard Flat, or 19 miles north of Shasta Dam, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pollard Flat, Fisher, and Vollmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4094 12244 4099 12251 4107 12240 4101 12230
TIME...MOT...LOC 0308Z 234DEG 9KT 4099 12244

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Forrest

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Shasta Lake/North Shasta County

When
August 1, 12:00 AM PST to August 17, 6:00 PM PST
Where
Shasta Lake/North Shasta County forecast zone
Reported by
Fire Department/Rescue

At the start of the month on August 1st, the Green Fire sat at 92% containment and 19,022 acres burned. The fire was later declared 100% contained on August 17th with no additional acreage or impacts to structures during the month of August.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2025Every state in 2025This day in weather historyWarnings in California, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284131.